A quantitative approximation scheme for the traveling wave solutions in the Hodgkin-Huxley model

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

We introduce an approximation scheme for the Hodgkin-Huxley model of nerve conductance that allows calculation of both the speed and shape of the traveling pulses, in quantitative agreement with the solutions of the model. We demonstrate that the reduced problem for the front of the traveling pulse admits a unique solution. We obtain an explicit analytical expression for the speed of the pulses that is valid with good accuracy in a wide range of the parameters.

Original languageEnglish (US)
Pages (from-to)2893-2901
Number of pages9
JournalBiophysical Journal
Volume79
Issue number6
DOIs
StatePublished - Dec 2000

All Science Journal Classification (ASJC) codes

  • Biophysics

Cite this